MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL DELIVERY SYSTEM

ENDOLOGIX AFX; VELA INFRARENAL DELIVERY SYSTEM
Model Number A25-25/C95 V
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.The device has not been returned as of yet.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa) on an unknown date.Recently, a type 3a endoleak with separation was identified.The physician elected to treat the patient by implanting an infrarenal stent graft and an limb stent graft.This was reported under mrn# 2031527-2021-00017.Artery laceration was reported during the secondary endovascular procedure and upon removal of the introducer sheath.The physician dissected the region, sutured the damaged area, and infused blood.The patient reportedly recovered well and was transferred to icu (intensive care unit).The patient is reportedly in good condition besides an unrelated heart attack.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.Endologix received one (1) delivery system for the vela infrarenal and one (1) afx introducer for evaluation.The devices were shipped in a smaller box and double bagged.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual analysis was performed.The vela infrarenal delivery system was received inserted in the introducer.The devices were received damaged.The sheath had kinks and in-folding throughout and the tip was bent.The introducer handle end cap was unthreaded / disconnected from the handle.This is evidence that the delivery system may have had some resistance when advancing.A functional analysis was unable to be performed due to the damage identified during the visual analysis.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported event of artery laceration.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported being in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections:h6: method code: remove code 4117.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11198050
Report Number2031527-2021-00016
Device Sequence Number3780786
Product Code MIH
UDI-Device Identifier00818009013507
UDI-Public(01)00818009013507(17)220702
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberA25-25/C95 V
Device Lot Number2266968-012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INTRODUCER SYSTEM 2273104045.; AFX INTRODUCER SYSTEM 2273104044.; AFX LIMB 2275850006.; AFX INTRODUCER SYSTEM 2273104045; AFX INTRODUCER SYSTEM 2273104044; AFX LIMB 2275850006
Outcome Attributed to Adverse Event Other;
Patient Age79 YR